Potassium iodide supplementation.

Patient: What, if any, are the effects of taking potassium iodide (solution of 5% Iodine and 10% Potassium Iodide and 85% Distilled Water) for someone whose thyroid has been chemically destroyed?

Symptoms: Not applicable.

Doctor: HiThank you for the question,Generally speaking, these are the actions of Potassium:Potassium is a mineral that plays many critical roles in the body. Food sources of potassium include fruits (especially dried fruits), cereals, beans, milk, and vegetables. Potassium is used for treating and preventing low potassium levels. It is also used to treat high blood pressure and prevent stroke. Potassium is likely safe for most people when given intravenously and appropriately or when taken by mouth in amounts of up to 90 mEq of total potassium from the diet and supplements combined. Potassium can cause stomach upset, nausea, diarrhea, vomiting, intestinal gas, and other side effects. Too much potassium is unsafe and can cause feelings of burning or tingling, generalized weakness, paralysis, listlessness, dizziness, mental confusion, low blood pressure, irregular heart rhythm, and death.Specific to your condition of having the thyroid removed, Potassium and Iodine should be taken carefully. If you have a part of your thyroid still left, you may still be producing Thyroid Hormone.Too much iodine in some cases can cause a thyroid crisis, and you need to be careful. Talk to your Doctor regarding this.I hope this will help you. Have a nice day.


Advertisement